Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 7, 2024, 12:20 AM CST for Choctaw County, Pushmataha County, Oklahoma. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2024, 12:20 AM CST (06:20 UTC)
- Expired
- Mar 7, 2024, 12:33 AM CST
- In force
- 13 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
207
WUUS54 KTSA 070620
SVRTSA
OKC023-127-070700-
/O.NEW.KTSA.SV.W.0007.240307T0620Z-240307T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1220 AM CST Thu Mar 7 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Pushmataha County in southeastern Oklahoma...
Northeastern Choctaw County in southeastern Oklahoma...
* Until 100 AM CST.
* At 1220 AM CST, a severe thunderstorm was located 4 miles east of
Kent, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hugo... Rattan...
Hugo Lake State Park... Kent...
Oleta... Cloudy...
Messer... Corinne...
Apple... Speer...
Dela... Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3397 9554 3415 9567 3448 9524 3426 9504
3424 9505 3424 9515 3416 9515
TIME...MOT...LOC 0620Z 228DEG 34KT 3409 9556
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
931
WWUS54 KTSA 070633
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1233 AM CST Thu Mar 7 2024
OKC023-127-070642-
/O.CAN.KTSA.SV.W.0007.000000T0000Z-240307T0700Z/
Pushmataha OK-Choctaw OK-
1233 AM CST Thu Mar 7 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail is
still possible with this thunderstorm.
&&
LAT...LON 3397 9554 3415 9567 3448 9524 3426 9504
3424 9505 3424 9515 3416 9515
TIME...MOT...LOC 0631Z 228DEG 34KT 3417 9545
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 10:52 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 6, 10:52 PM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1052 PM CST Wed Mar 6 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 745 PM CST Wed Mar 6 2024 Area of weak convection ongoing across N central TX marks the region of lift associated with the subtle mid level wave which will track across the local region late tonight through Thursday morning. 00z KOUN / KFWD sampled steep lapse rates which will aid in notable instability expansion across the forecast area as low levels continue to moisten as the wave approaches. Hail growth zone CAPE coupled with more straight line hodographs within the effective updraft zone support efficient hail production at least in initial stronger cores. The rapid expansion in coverage of convection is likely to moisten profiles and limit the time window for the stronger updraft potential. Updated forecast will increase thunderstorm chances area wide and make minor adjustments to timing. && .LONG TERM... (Thursday through Wednesday) Issued at 225 PM CST Wed Mar 6 2024 Summary: An unsettled weather pattern will continue Thursday and Friday, likely persisting into Friday night, as a large-scale mid- level trough/low moves across the Desert Southwest and over the Rockies by Friday morning. Multiple rounds of precipitation will affect the region, with strong to (isolated) severe thunderstorms possible through Friday night. A cold front will sweep through the forecast area during the daytime on Friday. Drier conditions and abnormally cooler temperatures will follow the front through much of the weekend before southerly winds bring back unseasonably warmer temperatures for the first half of next week. Main Discussion: Scattered to widespread showers and thunderstorms will be ongoing at the start of the long-term period on Thursday morning as low-level warm air advection continues. Though widespread severe thunderstorms are not expected, a few thunderstorms may be strong to marginally severe and pose a threat for hail up to 1” in diameter and damaging wind gusts up 60 mph through the morning hours. Thunderstorm chances will linger into the afternoon hours, though models show chances decreasing into the afternoon, even indicating a lull in activity by early-mid afternoon, especially north of the I-40 corridor. A surface low will deepen across the High Plains late tonight and into Thursday morning, increasing low-level southerly flow through the day on Thursday. Wind gusts between 30-35 mph will be possible through Thursday afternoon, with strongest gusts occurring northeast OK. The surface low will advance east-southeastward over southern OK/northern TX late Thursday night into Friday morning as a cold front slowly advances southward from the Central Plains. As an upper-level trough begins to eject over the Southern Plains early Friday morning, modest destabilization will occur ahead of the approaching cold front. The front is expected to move northwest-to-southeast through the forecast area Friday morning and into the afternoon. Thunderstorms that develop along and ahead of the front may become strong to severe and will be capable of producing large hail in excess of an inch and damaging wind gusts up to 60 mph. The highest probability of severe thunderstorms will occur across southeast OK and west-central AR as the front moves into the vicinity during the afternoon hours. Sufficient daytime heating will destabilize this region and may even support surface-based convection, with a non-zero tornado threat. Nevertheless, large hail and damaging winds will still be the primary threats with any organized storm that develops. The severe potential is expected to decline by Friday evening as the cold front moves south of the area. Post-frontal winds Friday and Saturday may be gusty at times, generally gusts up to 30 mph. However, fire weather concerns remain low until late weekend and early next week when temps warm and RH values decrease. As far as rainfall amounts...in general, 1 to 2 inches of rain still forecast to be common across eastern OK and western AR beginning tonight through Friday night with locally higher amounts possible. Light rain chances will linger into mid-Saturday morning before subsiding. Cooler temperatures are anticipated this upcoming weekend as high pressure settles in across the area, with temperatures returning back to seasonal average by Sunday. High pressure shifts eastward Sunday night and southerly winds will bring back abnormally warm temperatures through the first half of next week. Next chance of showers and thunderstorms will be next Wednesday as another shortwave trough moves over the Plains. Mejia && .AVIATION... (06Z TAFS) Issued at 1040 PM CST Wed Mar 6 2024 Shower and thunderstorm chances will begin to increase in the 09-12 z time frame across much of the area. There remains fair uncertainty regarding the impact on flight conditions, ceilings in particular. The overall expectation is for MVFR conditions to develop through much of the area early Thursday morning, with at least localized IFR. Precip chances will eventually shift more into western AR Thursday afternoon, with potential for additional storms moving into eastern OK as a cold front approaches after 00z. && .PRELIMINARY POINT TEMPS/POPS... TUL 55 73 52 63 / 60 90 80 70 FSM 56 70 56 71 / 80 90 90 80 MLC 58 70 56 69 / 60 80 80 60 BVO 48 70 49 61 / 60 90 90 70 FYV 52 67 52 68 / 60 90 90 90 BYV 52 64 54 66 / 60 90 90 90 MKO 55 68 54 64 / 70 80 80 80 MIO 52 66 52 62 / 70 90 90 80 F10 56 69 53 64 / 60 80 80 70 HHW 58 68 57 71 / 80 80 80 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....67 AVIATION...14
Hazardous weather outlook, Mar 6, 4:58 PM CST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 458 PM CST Wed Mar 6 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 PM CST Wed Mar 6 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After midnight. DISCUSSION... Scattered to numerous thunderstorms will expand across eastern Oklahoma after midnight and spread into western Arkansas late tonight or early Thursday morning. A limited risk of severe weather will be present late tonight into early Thursday with the strongest storms capable of large hail. Strong storms that remain below severe limits will also be capable of producing small hail. Storms will continue through Thursday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm and High Wind Potential. FRIDAY...Thunderstorm...High Wind and Heavy Rain Potential. SATURDAY...High Wind Potential. SUNDAY and MONDAY...No Hazards. TUESDAY...High Fire Weather and High Wind Potential. EXTENDED DISCUSSION... Several rounds of showers and storms are anticipated Thursday into Friday night with some locally heavy rainfall possible. A few storms could be strong to severe Thursday into Thursday night with large hail the main concern. There will be a higher chance of strong to severe storms across southeast Oklahoma into western Arkansas Friday afternoon as a cold front moves through the region. The storms Friday afternoon will have the potential to produce large hail and damaging winds. There will also be a very low chance of a tornado as well. After a cooler and drier weekend, southerly winds and warmer temps will return by Tuesday, and this will raise fire weather concerns. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 6, 11:49 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1149 PM CST Wed Mar 6 2024
OKZ049-053-070615-
Choctaw OK-Pushmataha OK-
1149 PM CST Wed Mar 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PUSHMATAHA AND
WESTERN CHOCTAW COUNTIES THROUGH 1215 AM CST...
At 1149 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
northwest of Soper, moving northeast at 35 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
Antlers... Boswell...
Rattan... Soper...
Kent... Kellond...
Messer... Darwin...
Apple... Speer...
Dela... Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3391 9571 3409 9594 3412 9594 3413 9595
3414 9595 3415 9598 3416 9597 3416 9578
3429 9578 3431 9575 3418 9532
TIME...MOT...LOC 0549Z 226DEG 30KT 3407 9575
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Mar 7, 12:14 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1214 AM CST Thu Mar 7 2024
OKZ049-053-070645-
Choctaw OK-Pushmataha OK-
1214 AM CST Thu Mar 7 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES THROUGH 1245 AM CST...
At 1214 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Kent to 2 miles southwest of
Goodland. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Hugo... Antlers...
Sawyer... Rattan...
Kent... Goodland...
Messer... Hugo Lake State Park...
Kellond... Grant...
Ord... Fallon...
Frogville... Apple...
Speer... Dela...
Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9554 3393 9556 3394 9560 3393 9560
3392 9562 3424 9578 3435 9558 3429 9536
3388 9530 3389 9533 3387 9534
TIME...MOT...LOC 0614Z 234DEG 28KT 3416 9564 3395 9557
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 11:49 PM CST | Special Weather Statement | TSA | Choctaw | 26 min |
| Mar 7, 12:14 AM CST | Special Weather Statement | TSA | Choctaw | 31 min |
| Mar 7, 5:08 AM CST | Special Weather Statement | TSA | Pawnee | 22 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.